Posted by: Heksie | 2009-02-23

Excessive sweat

Dear Dr,

I am a lady, 52 years of age. I am on Activelle (HRT) as well as Xanor (for stress) and Venlor (for depression). My problem is that I am usually wet all over - excessive sweat. Sometimes I am so embarrased about it because friends see it and ask/commend about it. I discussed it with my Gynea, but he (after blod tests) only prescribed Eltroxin. Since I have started that, no difference can be seen. There must be something that could help?
Please, it is not hot flushes - somestimes I am wet from my head to my toes for hours on. Please help!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageArchive

Hi Heksie

From what you describe it sounds as though you have a condition known as hyperhidrosis, excessive overactivity of the sweat glands.

It may be that the excessive perspiration is secondary to some underlying condition (skin diseases, fungal or pyogenic condition), however very often no specific cause can be found and the condition is diagnosed as being secondary to underlying stress.

I would recommend that you consult with a dermatologist to ensure that there isn't an underlying, treatable cause

Fot the localised areas, palms and feet ask the dermatologist about treatment with aluminum hydroxide.



The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.